I have never felt better after 8 yrs of up and down mania to suicial low. Six months ago my psychiatrist increased me from 75 mg to150mg Effexor. Except I have noticed severe hair loss and my friend who has only been taking Effexor for six weeks complained of the same thing. When I was taking 75mg this loss of hair did not occur. So I want to ask the Doctor to reduce my dosage. I am petrified of going low but certainly cannot handle losing my hair. Anyone else reduce their dosage with a successful outcome.
12 May 2012
It's wonderful that you are feeling so much better. What a true gift which a lot of bipolar people cannot achieve.
I just looked up side effects of Effexor and did not see hair loss. Then I read through many consumer reviews of Effexor and did not see any mention of hair loss.
Keep in mind that women have times when their hair falls out a lot, and then grows back. If your hair loss is severe, like mine was, you can get a bunch of blood tests to find out if there is a cause.
In my case, the blood tests all came back okay. Another doctor told me that intense pain or emotional distress can cause hair loss. I was suffering from severe migraines at the time. Sure enough once the migraines got better, all my hair grew back. Then when the migraines got a lot worse, I lost a whole lot of my hair again.
I think that you should give the Effexor at that dose more time. And remember hair can always grow back. It may not be possible to save your relationships in life the same way.
Good luck to you. I know that you are finding this difficult.
9 May 2014
I wrote a more fuller reply in another post on here, but yes I did find I had hair loss when on Effexor, I was on a high dosage at the time also, but I had to be decreased to less than half of the least dosage because a life situation caused me to go high, and that's not a good combination, high and on antidepressants, but life things sparked off again and I ended up having to seek much more help, more than GP's, and put on mood stabilizer Depakote now, 3 x 250mg is my present dosage.
I dont like the way though I cant shift a pound of weight while on this, as I need to loose at least half a stone, but preferably a stone, but an oz wont even go, and with my cronic back pain and state, its not good for that.
Im going to have to have a talk with the psychiatrist again regards this part of the Depakote, as my back is going to end up needing that operation they were trying to help me postpone as long as I poss could do.
What a juggling procedure when meds for illnesses is needed, what dilemmas they cause.
Sorry didnt mean to rant on so much, when it was only about hair loss was my intention for reply, please forgive me.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have major depression, have had my whole life, i've been medicated for the last 20 years or so. I'm on effexor (150Mg) wellbutrin (150Mg) ...
18 answers • 12 Sep 2013
From 112.5 to 150mg(17 days ago) and though I do feel better with the depression and anxiety then I did when I started this med 6 weeks ago, I'm ...
1 answer • 20 Oct 2014
Did anyone have an increase in energy soon after starting Effexor? Will this energy stay or fade aw?
Hi I've been taking Effexor rx for two weeks now. 75Mg the first week and then 150mg the second. Almost immediately I noticed a increase in ...
5 answers • 20 Nov 2015
Diagnosed with bi polar 2 in my early twenties. Had come to a balance with 900 lithium and 5 to 10 mg lexapro(Still some episodes but always long ...
1 answer • 22 Mar 2016